a 75 year old patient of CKD ESRD due to Diabetic nephropathy on dialysis and with anemia. yesterday he was transfused one unit of blood and in 12 hours he started coughing alot and was febrile. what to do?

LikeAnswersShare

Blood transfusion can give rise to fluid overload Which may cause heart failure. -> Pulmonary oedema -> Cough On chest examination - there would be bilateral crepitation X ray chest may show bilateral Kerley B lines Treatment involves Dialysis to remove excess fluid

FEVER = AFTER BLOOD TRANSFUSION 1 MISMATCHED TRANSFUSION 2 B T MALARIA COUGHING IS DUE TO FLUID OVERLOAD LVF

RX FOR FEVER = PARACITAMOL BLOOD FOR M P FOR FLUID OVERLOAD FLUID INTAKE TO BE REDUCED 500 ML / DAY INJ LASIX 40 MG IV STAT REPEAT SOS

Developed pulmonary oedema confirm by CXR Digitalise the patient

Well its simple . Make sure do blood transfussion during dialysis only to avoid fluid overload.

Diseases Related to Discussion

Cases that would interest you